Heavy Snow, Lee
- When
- February 26, 12:00 PM EST to 11:00 PM EST
- Where
- Lee forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.705, -83.128 (the zone’s center; the record gives no point)
3-6 INCHES OF SNOW
5 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Feb 26, 10:00 AM EST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1000 AM EST THU FEB 26 2004 .DISCUSSION...BAND OF MODERATE TO OCCASIONALLY HEAVY SNOW HAS SET UP OVER EAST CENTRAL TENNESSEE INTO NORTHEAST TENNESSEE. ACCUMULATIONS UP TO 3.5 INCHES HAVE BEEN REPORTED WITHIN THIS BAND. EXPECT THIS BAND TO CONTINUE TO SLOWLY SHIFT NORTHWARD THROUGH THE AFTERNOON. WITH LITTLE IN THE WAY OF RADAR ECHOS APPROACHING BEHIND THE BAND AND WITH TEMPS GENERALLY ABOVE FREEZING...WILL ALLOW ADVISORIES/WARNINGS TO EXPIRE AT NOON FOR THE SOUTHERN TIER. WILL CONTINUE WARNINGS FOR THE REST OF THE FORECAST AREA HOWEVER. NO OTHER CHANGES PLANNED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA, TN 37 32 48 32 / 100 30 10 5 KNOXVILLE, TN 35 28 42 29 / 100 40 30 10 BRISTOL, TN 34 27 40 23 / 90 60 40 10 OAK RIDGE, TN 36 31 44 29 / 100 40 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...HEAVY SNOW WARNING UNTIL 4 PM EST TODAY FOR THE CENTRAL VALLEY...CENTRAL MOUNTAINS AND NORTHERN PLATEAU. HEAVY SNOW WARNING UNTIL 7 PM EST TODAY FOR THEN NORTHERN VALLEY AS WELL AS JOHNSON AND SOUTHEAST CARTER COUNTIES. VA...HEAVY SNOW WARNING UNTIL 7 PM EST TODAY. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 545 AM EST THU FEB 26 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-271100- ANDERSON TN-BLEDSOE TN-BLOUNT SMOKY MOUNTAINS TN-BRADLEY TN- CAMPBELL TN-CHEROKEE NC-CLAIBORNE TN-CLAY NC- COCKE SMOKY MOUNTAINS TN-EAST POLK TN-GRAINGER TN-HAMBLEN TN- HAMILTON TN-HANCOCK TN-HAWKINS TN-JEFFERSON TN-JOHNSON TN-KNOX TN- LEE VA-LOUDON TN-MARION TN-MCMINN TN-MEIGS TN-MORGAN TN- NORTH SEVIER TN-NORTHWEST CARTER TN-NORTHWEST COCKE TN- NORTHWEST GREENE TN-NORTHWEST MONROE TN-NW BLOUNT TN-RHEA TN- ROANE TN-RUSSELL VA-SCOTT VA-SCOTT TN-SEQUATCHIE TN- SEVIER SMOKY MOUNTAINS TN-SOUTHEAST CARTER TN-SOUTHEAST GREENE TN- SOUTHEAST MONROE TN-SULLIVAN TN-UNICOI TN-UNION TN-WASHINGTON VA- WASHINGTON TN-WEST POLK TN-WISE VA- INCLUDING THE CITIES OF...ABINGDON...ALCOA...ANDREWS...ATHENS... BENTON...BRISTOL TN...BRISTOL VA...CHATTANOOGA...CLEVELAND... CLINTON...DANDRIDGE...DAYTON...DECATUR...DUCKTOWN...DUNLAP... ELIZABETHTON...ERWIN...GATE CITY...GATLINBURG...GREENEVILLE... HAYESVILLE...JASPER...JEFFERSON CITY...JOHNSON CITY...JONESVILLE... KINGSPORT...KINGSTON...KNOXVILLE...LA FOLLETTE...LEBANON... LENOIR CITY...LOUDON...MADISONVILLE...MARYVILLE...MAYNARDVILLE... MORRISTOWN...MOUNTAIN CITY...MURPHY...NEWPORT...NORTON...OAK RIDGE... ONEIDA...PIKEVILLE...ROCKWOOD...ROGERSVILLE...RUTLEDGE... SEVIERVILLE...SNEEDVILLE...SWEETWATER...WARTBURG AND WISE 545 AM EST THU FEB 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A LOW PRESSURE SYSTEM WILL SWING THROUGH TO OUR SOUTH TODAY... SPREADING A MIX OF PRECIPITATION ACROSS THE REGION. HEAVY SNOWFALL ACCUMULATIONS OF 4 TO 7 INCHES WILL BE POSSIBLE OVER MANY LOCATIONS...6 TO 12 INCHES ARE POSSIBLE ACROSS THE HIGHER ELEVATIONS. LESSER AMOUNTS OF NEAR 2 INCHES ARE EXPECTED OVER SOUTHERN ZONES. HEAVY SNOW WARNINGS AND WINTER WEATHER ADVISORIES ARE IN EFFECT ACROSS THE ENTIRE AREA. SEE MEMWSWMRX FOR DETAILS. .DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY FOR SNOWFALL REPORTS. STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX.
The national radar mosaic for the moment the first event began.
5 heavy snow. Local standard time, as filed.
3-6 INCHES OF SNOW
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2004Every state in 2004This day in weather historyWarnings in Virginia, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385981, 5385982, 5385983, 5385984, 5385985.